Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffered epilepsy during malarial infection and during Chikangunia. Are both related?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5697 Questions

default
Posted on Fri, 6 Dec 2013 in Epilepsy
Question: Respected Doctor, My nephew has attack of epilepsy on 2nd November,2013 (i was not there). When I reached to home, he was recovered within 10 minutes. He was suffering Chikangunia for 1 week. The same incidence was happened with my nephew before 4 years ago when he was suffering from Malaria. The incident occurred at school. At that time, we had consulted a Pediatrician and carried out EEG. The doctor's opinion was not epilepsy but due to weakness of high dosage for malaria. Are these two incidents interrelated ? Is it the epilepsy ? What do you recommend for further consultation?
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query regarding your nephew. I would like to consider a possibility of epilepsy in your nephew. In my opinion, both the episodes of fits are inter-related and we need to carry out further investigations to confirm the diagnosis. Further testing would include doing MRI brain epilepsy protocol in 3 Tesla MRI machine and electroencephalography (EEG). People with epilepsy tend to have fits with high fever or lack of sleep. This could explain the fits with malaria and chikun gunya. I hope it helps. Please get back if you have any more queries. Best wishes, Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests

Recent questions on  High fever

doctor1 MD

Hi..i was diagnosed of cervical lymphadenitis and was given quadtab.aftr a week of taking i noticed i bc0me weaker,abdominal pain and later on high fever with chills and skin rashes..i was confined in the hospital and my doctor told me that i hav adverse reaction on quadtab bcoz my SGPT counts very high..the doctor dcided that i shud stop taking quadtab and gave me phospholipids(essentiale forte) for 2weks to help my liver recover from the reaction and that he wud gave me another antibiotics only if my SGPT count wud be normal (i hav a follow up at his clinic on feb.12)..my question:is my doctor's dcision right dat i shud stop taking quadtab?im so worried coz i heard dat TB meds shud be taken continuosly bcoz it might cause the bacteria or virus bec0me resistant to drugs if discontinued in less than 6months..pls help me i dsperately need advice. .thanx ds s gracie

doctor1 MD

Hi, My niece was in the ICU for 7days with liver failure during her pregnancy. They delivered the baby and baby is doing fine. The hospital tryed dialysis-bloodtransfusion. She continues to have a high fever and at times going down to 93temp and back up to 102-103. Yesterday they took her out of ICU. Is that common to be removed from ICU even if your still so sick? what are her options? She also is very confused and can t make a sentence.

doctor1 MD

Dr ,My daughter is 9 years old and recently had high fever,some of the medicine used - meftal, Nimica to decrease the fever and unrine sample shows albumin ++++ . BP and other functions normal ,kidney scan also normal . Do you think this for high dose of drugs made increase of albumin or infection. can you suggest what we can do now to reduce albumin?

doctor1 MD

Last year, i started having that pain in my tonsils, ears hurt and having a high fever that lasts up to two weeks. This happens almost every 3months up to now. I never consulted a Doctor. I'm 19 years old, female. I remembered the days when i swallowed my boyfriends semen, this is where it all started. I drink paracetamol and anti bacterial, lozenges and pineapple juice for relief. Will it be throat cancer when i get old? What is this?

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is totally broken out. If i scratch seems like fluid inside. Very small breakouts but covers entire...

doctor1 MD

Hi, I had sore throat , and went to get it checked. They took a swab, and sent it in. I could not wait, so after two days I went to get a rapid strep test at a different clinic. It came back negative, but after an hour they called me, and said...